CSN Login
Members Online: 4

8 weeks out and I think I need to call my doctor!

pjm929
Posts: 26
Joined: Jun 2012

I finished chemo and radiation for tonsil cancer in August. For the last two weeks I have been experiencing dizzy spells, on standing, confusion during these episodes and I am off balance when I walk sometimes. I keep thinking it will get better but it seemed worse today. Any idea what the problem could be?

phrannie51's picture
phrannie51
Posts: 3852
Joined: Mar 2012

I've had a similar thing happening since before treatment...episodes where it feels like someone has muffled my ear, and throws me totally off balance. When I asked my ENT about it, he said it was probably pressure on my "ear tube" (can't spell it)...it isn't everyday tho.

p

pjm929
Posts: 26
Joined: Jun 2012

I was also having trouble with my right ear, like I had fluid and sometimes I couldn't hear at all. ENT cleaned my ear of any wax and for 3 days it was better. Now I can't hear anything in my ear but a loud hum. That along with all the other is getting a little scary.

Tim6003's picture
Tim6003
Posts: 1497
Joined: Nov 2011

...2nd ...you probably will find it is treatmet related. I and many on here had fluid buildup in the ear / middle ear ...rad affect...I mayself felt quite off balbance ...I attributed that to my inner ear being radiated and my whole eq being off ....I also felt dizzy but I had good blood pressure ...but the dizzy seemed to be from standing up or sitting up too fast....

Again, call your doc ...but I'm willing to bet it will be "welcome to the new short-term normal" :)

Best,

Tim

Pam M's picture
Pam M
Posts: 2194
Joined: Nov 2009

Hoping you've already called your doc by the time you read this. Lots of folks have issues similar to the ones you're describing. Add them to the list - sigh. I was lucky, for me, the feeling of being off-balance was occassional, and mild.

Skiffin16's picture
Skiffin16
Posts: 8104
Joined: Sep 2009

More than likely is still related to your inner ear as mentioned, especially since it cleard after your last ENT visit, then started uo again...

Communication is always key with your MD's....

Of course it could be blood work related, but that would more tnah likely be your Chemo MD for testing.

As for the humming, that could be chemo related or early signs of Tinitus, but more than likely, it's related to the inner ear if you haven't experienced that before now.

Best,
John

MichelleLee71
Posts: 13
Joined: Nov 2012

I too have dizzy spells when I stand up. Not all the time tho. My doctor said my blood pressure is fine. I also have ringing in my ears and sometimes my left ear hurts. Assuming it's from the rad and chemo and will hopefully go away. Rad tx was done Aug 24 and my last chemo was Sept. 5. I know it hasn't been that long since tx but just want all these side effects to be done with.

Greend's picture
Greend
Posts: 679
Joined: Feb 2010

I had the same problem and think it was the mucus blocking the ear canal. I did two things. First I got a nasal irrigator that works with a WaterPic and that thing knocked a wad of SOLID OLD musus out of my nose that was the size of a Whopper (well amybe not that big but you get the picture). The other thing was my ENT inserted tubes in my ears and that helped a lot.

Good luck.

Denny

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network